MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT¿ SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CRESCENT¿ SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number X0912057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion at l4-s1.During surgery, the tip of the inserter was broken and was still inside the cage.Fragments of the broken part remained inside the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination identified that part of the tip of the inserter is sheared off and missing.This damage is consistent with overload through non-parallel pressure put on the handle.This is consistent with bend stress overload.: image review: intra-operative images from l4-s1 fusion provided.At l5-s1 there is a metallic fragment next the interbody graft which by report is the tip of the inserter.This fracture usually happened under conditions of excessive mallet or oblique torsional force applied to the inserter when placing the graft.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT¿ SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7792539
Report Number1030489-2018-01151
Device Sequence Number19170161
Product Code MQP
UDI-Device Identifier00643169306370
UDI-Public00643169306370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX0912057
Device Lot NumberTI18A006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR